Alert archive / Indiana / Heat Advisories in 2011
Heat Advisory 7, NWS Indianapolis, IN
NWS Indianapolis, IN issued this heat advisory at Sep 1, 2011, 2:47 PM EDT for 39 counties in Indiana. It took effect at Sep 2, 2011, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2011, 2:47 PM EDT (18:47 UTC)
- In effect from
- Sep 2, 2011, 12:00 PM EDT
- Expired
- Sep 2, 2011, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1671 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
966 WWUS73 KIND 011847 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 247 PM EDT THU SEP 1 2011 ...HEAT ADVISORY FRIDAY AFTERNOON... .HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY ON FRIDAY ALLOWING FOR LITTLE CLOUD COVER AND HOT AND HUMID CONDITIONS. AFTERNOON TEMPERATURES ON FRIDAY WILL TOP OUT IN THE MID TO UPPER 90S. IN ADDITION...DEW POINTS IN THE UPPER 60S TO AROUND TO AROUND 70 DEGREES WILL YIELD HEAT INDEX VALUES OF 100 TO 103 DEGREES AT TIMES FRIDAY AFTERNOON. INZ028-029-035>037-043>048-051>057-060>065-067>072-020300- /O.NEW.KIND.HT.Y.0007.110902T1600Z-110902T2300Z/ WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE... INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON... COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 247 PM EDT THU SEP 1 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT FRIDAY. * TEMPERATURE...TEMPERATURES WILL TOP OUT IN THE MID TO UPPER 90S FRIDAY AFTERNOON. * IMPACTS...HEAT RELATED ILLNESSES COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ KOCH
5 follow-up statements
881 WWUS73 KIND 020128 AAA NPWIND URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 928 PM EDT THU SEP 1 2011 ...HEAT ADVISORY FRIDAY AFTERNOON... .HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY ON FRIDAY ALLOWING FOR LITTLE CLOUD COVER AND HOT AND HUMID CONDITIONS. AFTERNOON TEMPERATURES ON FRIDAY WILL TOP OUT IN THE MID TO UPPER 90S. IN ADDITION...DEW POINTS IN THE UPPER 60S TO AROUND TO AROUND 70 DEGREES WILL YIELD HEAT INDEX VALUES OF 100 TO 105 DEGREES AT TIMES FRIDAY AFTERNOON. INZ028-029-035>037-043>048-051>057-060>065-067>072-020930- /O.CON.KIND.HT.Y.0007.110902T1600Z-110902T2300Z/ WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE... INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON... COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 928 PM EDT THU SEP 1 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT FRIDAY... A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT FRIDAY. * TEMPERATURE...TEMPERATURES WILL TOP OUT IN THE MID TO UPPER 90S FRIDAY AFTERNOON. * IMPACTS...HEAT RELATED ILLNESSES COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
911 WWUS73 KIND 020745 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 AM EDT FRI SEP 2 2011 ...HEAT ADVISORY THIS AFTERNOON... .HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY TODAY ALLOWING FOR LITTLE CLOUD COVER AND HOT AND HUMID CONDITIONS. AFTERNOON TEMPERATURES ON FRIDAY WILL TOP OUT IN THE 95 TO 100 DEGREE RANGE. IN ADDITION...DEW POINTS IN THE UPPER 60S WILL YIELD HEAT INDEX VALUES OF 100 TO 105 DEGREES AT TIMES THIS AFTERNOON. INZ021-030-031-038>042-049-021545- /O.EXB.KIND.HT.Y.0007.110902T1600Z-110903T0000Z/ CARROLL-CLINTON-HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- HENRY- INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...ANDERSON...MUNCIE 345 AM EDT FRI SEP 2 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. * TEMPERATURE...TEMPERATURES WILL TOP OUT IN THE MID TO UPPER 90S THIS AFTERNOON. * IMPACTS...HEAT RELATED ILLNESSES COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ INZ028-029-035>037-043>048-051>057-060>065-067>072-021545- /O.EXT.KIND.HT.Y.0007.110902T1600Z-110903T0000Z/ WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE... INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON... COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 345 AM EDT FRI SEP 2 2011 ...HEAT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE HEAT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. * TEMPERATURE...TEMPERATURES WILL TOP OUT IN THE UPPER 90S TO AROUND 100 DEGREES THIS AFTERNOON. * IMPACTS...HEAT RELATED ILLNESSES COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ 50
495 WWUS73 KIND 021419 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1019 AM EDT FRI SEP 2 2011 ...HEAT ADVISORY THIS AFTERNOON... .HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY TODAY ALLOWING FOR LITTLE CLOUD COVER AND HOT AND HUMID CONDITIONS. AFTERNOON TEMPERATURES ON FRIDAY WILL TOP OUT IN THE 95 TO 100 DEGREE RANGE. IN ADDITION...DEW POINTS IN THE UPPER 60S WILL YIELD HEAT INDEX VALUES OF 100 TO 105 DEGREES AT TIMES THIS AFTERNOON. INZ021-028>031-035>049-051>057-060>065-067>072-022230- /O.CON.KIND.HT.Y.0007.110902T1600Z-110903T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1019 AM EDT FRI SEP 2 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TEMPERATURE...TEMPERATURES WILL TOP OUT IN THE UPPER 90S TO AROUND 100 DEGREES THIS AFTERNOON. * IMPACTS...HEAT RELATED ILLNESSES COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
497 WWUS73 KIND 021841 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 241 PM EDT FRI SEP 2 2011 ...HEAT ADVISORY THIS AFTERNOON... .HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY TODAY ALLOWING FOR LITTLE CLOUD COVER AND HOT AND HUMID CONDITIONS. AFTERNOON TEMPERATURES ON FRIDAY WILL TOP OUT IN THE 95 TO 100 DEGREE RANGE. IN ADDITION...DEW POINTS IN THE UPPER 60S WILL YIELD HEAT INDEX VALUES OF 100 TO 105 DEGREES AT TIMES THIS AFTERNOON. INZ021-028>031-035>049-051>057-060>065-067>072-030000- /O.CON.KIND.HT.Y.0007.000000T0000Z-110903T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 241 PM EDT FRI SEP 2 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TEMPERATURE...TEMPERATURES WILL TOP OUT IN THE UPPER 90S TO AROUND 100 DEGREES THIS AFTERNOON. * IMPACTS...HEAT RELATED ILLNESSES COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
791 WWUS73 KIND 030001 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 801 PM EDT FRI SEP 2 2011 ...HEAT ADVISORY HAS EXPIRED... INZ021-028>031-035>049-051>057-060>065-067>072-030115- /O.EXP.KIND.HT.Y.0007.000000T0000Z-110903T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 801 PM EDT FRI SEP 2 2011 ...HEAT ADVISORY HAS EXPIRED... THE HEAT ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this heat advisory went out at Sep 1, 2:28 PM EDT, 19 minutes earlier.
Area forecast discussion, Sep 1, 2:28 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 228 PM EDT THU SEP 1 2011 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW && .SYNOPSIS... HIGH PRESSURE WILL KEEP IT HOT THROUGH SATURDAY. THEN...A COLD FRONT WILL SWING THROUGH SATURDAY NIGHT BRINGING IN MORE SEASONAL TEMPERATURES TO CENTRAL INDIANA SUNDAY AND SLIGHT BELOW NORMAL TEMPERATURES NEXT WEEK. THE FRONT WILL ALSO BRING A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY NIGHT. SOME OF THE STORMS ON SATURDAY AND SATURDAY NIGHT COULD BE QUITE STRONG. NEXT WEEK SHOULD BE DRY EXCEPT FOR PERHAPS THURSDAY...WHEN A COLD FRONT APPROACHES FROM THE NORTHWEST BRINGING IN A CHANCE OF SHOWERS AND PERHAPS THUNDERSTORMS. && .NEAR TERM /TONIGHT AND FRIDAY/... MAIN CHALLENGE TO THE NEAR TERM WILL BE TEMPERATURES AS THE HEAT CONTINUES. UPPER RIDGE OF HIGH PRESSURE ACROSS THE MIDDLE MISSISSIPPI VALLEY WILL SETTLE ACROSS THE OHIO VALLEY TONIGHT AND FRIDAY ALLOWING FOR LITTLE CLOUD COVER AND NEAR RECORD HIGH TEMPERATURES TOMORROW. HEAT INDICES ARE ALSO EXPECTED TO EXCEED 100 DEGREES TOMORROW EXCEPT ACROSS NORTHEASTERN SECTIONS WHERE UPPER 90S ARE LIKELY. SO...WILL BE ISSUING A HEAT ADVISORY FOR TOMORROW AFTERNOON FOR ALL BUT THE NORTHEASTERN COUNTIES. 850 MILLIBAR THERMAL RIDGE THIS AFTERNOON EXTENDED FROM THE SOUTHERN PLAINS NORTHEAST ACROSS OUR NORTHERN COUNTIES. 850 TEMPERATURES ACROSS OUR FORECAST AREA WERE 22 TO 24 DEGREE CELSIUS THIS AFTERNOON...AND SURFACE TEMPERATURES WERE CURRENTLY IN THE LOWER TO MID 90S ALREADY. 850 MILLIBAR TEMPERATURES AGAIN TOMORROW ARE EXPECTED FROM AROUND 22 TO 24 DEGREES...AND WITH LITTLE CLOUD COVER AGAIN ALONG WITH LITTLE RECENT RAINFALL...PREFER TEMPERATURES CLOSER TO THE WARMER GFS. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... MAIN CHALLENGE TO THE EXTENDED WILL BE TIMING OF POPS AS STRONG UPPER TROUGH SLIDES EAST ACROSS THE GREAT LAKES LATE THIS WEEKEND WHICH WILL FORCE A COLD FRONT SOUTHEAST ACROSS CENTRAL INDIANA. SEVERE WEATHER COULD ALSO BE AN ISSUE ON SATURDAY AND SATURDAY NIGHT. MODELS ARE HAVING TIMING DIFFICULTIES REGARDING A STRONG UPPER TROUGH AND ASSOCIATED COLD FRONT THAT ARE EXPECTING TO HAVE AN IMPACT REGARDING TEMPERATURES AND THUNDERSTORMS THIS WEEKEND. MODELS ALL HAVE TRENDED SLOWER WITH THESE FEATURES AND WITH QPF WITH THE SLOWEST 12Z NAM NOT BRINGING ANYTHING IN UNTIL SATURDAY NIGHT AND NONE OF THE REST OF THE MODELS BRINGING ANY IN UNTIL SATURDAY. SO...WILL REMOVE POPS IN THE NORTHWEST FRIDAY NIGHT AND STAY WITH LOW POPS ON SATURDAY. WOULDN'T BE SHOCKED TO SEE FEW OF THESE AFTERNOON OR NIGHT STORMS BECOME SEVERE WITH THE THE UPPER TROUGH AND FRONT APPROACHING AND CAPES EXCEEDING 1000 J/KG. HOWEVER...SHEAR NOT REALLY THAT IMPRESSIVE...SO NOT EXPECTING ANYTHING WIDESPREAD AT THIS TIME. AT ANY RATE...MODELS BRING THE DEEPEST MOISTURE RIBBON ACROSS SATURDAY NIGHT INTO SUNDAY...SO WILL CONTINUE THE HIGHEST POPS THEN. MODELS DROP 850 MILLIBAR TEMPERATURES TO 19 TO 21 DEGREES ON SATURDAY WHICH WOULD TRANSLATE BETTER WITH THE NOT AS HOT GFS MOS. OTHERWISE...OVERNIGHT LOWS SIMILAR AND APPEAR REASONABLE. WILL ONLY MAKE SMALL TWEAKS. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... ENSEMBLE DATA SUGGEST A RATHER DEEP UPPER LONG WAVE TROUGH WILL DEVELOP OVER THE EASTERN PARTS OF THE COUNTRY DURING THIS PERIOD...WITH THE LOCAL AREA ON THE DRIER WESTERN END OF THE TROUGH. AS A RESULT...THINK THE INCOMING FRONT THIS WEEKEND HAS LITTLE CHANCE OF STALLING AND WILL PROBABLY GET A GOOD SHOVE WELL TO THE SOUTH. MAJORITY OF THE ENSEMBLES SUGGEST PRECIPITATION THREAT WILL BE OVER BY SUNDAY...ALTHOUGH THE OPERATIONAL MODELS INDICATE THE THREAT MAY LINGER ON SUNDAY. FOR NOW...WILL KEEP SOME POPS IN THE FORECAST FOR SUNDAY. OTHERWISE...THE DATA SUGGEST LITTLE THREAT FOR PRECIPITATION AFTER SUNDAY. WILL GO DRY FOR THE REMAINDER OF THE PERIOD. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... EXTENDED PERIOD STARTS WITH AN UPPER LEVEL TROUGH EXITING TO THE EAST. SO...WILL KEEP SLIGHT CHANCE POPS OVER EASTERN HALF OF FORECAST AREA THROUGH SUNDAY NIGHT. AFTER THAT...HIGH PRESSURE WILL RE-ESTABLISH ITSELF OVER CENTRAL INDIANA. SO...THE MAJORITY OF THE PERIOD WILL BE DRY WITH CLOSE TO NORMAL TEMPS. DAYTIME HIGHS WILL BE IN THE 70S WITH OVERNIGHT LOWS IN THE 50S. HPC SEEMS TO HAVE A GOOD HANDLE ON PATTERN...SO STUCK CLOSE TO IT. CONFIDENCE BECOMES LOW AT THE VERY END OF THE EXTENDED PERIOD WHEN THE NEXT SYSTEM IS PROGGED TO MOVE ACROSS THE UPPER MIDWEST. THE GFS IS FASTER THAN THE EURO...AND SHOWS A MUCH DEEPER TROUGH. MODELS ARE IN POOR AGREEMENT IN REGARD TO TRACK OF SYSTEM. AT THIS TIME...THE GFS BRINGS IT DUE SOUTH ACROSS CENTRAL INDIANA...WHILE THE EURO TAKES IT FURTHER EAST OVER THE OHIO VALLEY. && .AVIATION /DISCUSSION FOR 01/18Z TAF ISSUANCE/... QUIET TAF PERIOD WITH HIGH PRESSURE CENTERED OVER REGION. AS A RESULT...VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES. SKIES WILL GENERALLY BE CLEAR...AND WINDS WILL BE SOUTHWESTERLY AT 5 TO 10 MPH. AS FAR AS POSSIBLE FOG DEVELOPMENT TONIGHT...DO NOT FEEL CONDITIONS WILL BE FAVORABLE FOR MVFR FOG. MODELS ARE NOT INDICATING FORMATION...AND MOISTURE IS LACKING IN THE LOWER LEVELS. && .IND WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY ALL BUT NORTHEAST SATURDAY AFTERNOON. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....TDUD AVIATION...TDUD
Hazardous weather outlook, Sep 1, 5:05 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 505 AM EDT THU SEP 1 2011 INZ021-028>031-035>049-051>057-060>065-067>072-020915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 505 AM EDT THU SEP 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS MORNING. HIGH TEMPERATURES WILL REACH NEAR RECORD VALUES IN THE UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HIGH TEMPERATURES WILL ONCE AGAIN REACH NEAR RECORD VALUES IN THE UPPER 90S FRIDAY AFTERNOON. THERE ARE CHANCES FOR THUNDERSTORMS IN THE FORECAST FROM LATE FRIDAY NIGHT THROUGH SUNDAY. SEVERE STORMS ARE POSSIBLE ON SATURDAY INTO EARLY SUNDAY WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. THE MOST LIKELY TIME FOR SEVERE STORMS CURRENTLY APPEARS TO BE FROM SATURDAY EVENING THROUGH VERY EARLY SUNDAY AHEAD OF A STRONG COLD FRONT MOVING THROUGH THE AREA...BUT THIS COULD CHANGE IN UPCOMING FORECASTS. CONTINUE TO CHECK THE LATEST INFORMATION AS THE WEEKEND APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON SATURDAY INTO EARLY SUNDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.